About this trial
To assess the effect of endovascular thrombectomy alone compared to intravenous thrombolysis plus endovascular thrombectomy in acute basilar artery occlusion patients within 4.5 hours from onset on efficacy and safety outcomes.
Eligibility criteria
This trial does not accept healthy volunteersQualifiers
Patients presenting with posterior circulation ischemic stroke symptoms due to basilar artery occlusion or vertebral artery occlusions that prevent antegrade flow into the basilar artery;
Time from stroke onset to randomization within 4.5 hours of estimated time of basilar artery occlusion;
Patient's age ≥ 18 years;
Presence of basilar artery or vertebral artery occlusion, confirmed by CT Angiography (CTA), MR Angiography (MRA) or Digital Subtraction Angiography (DSA). In case of vertebral artery occlusion, the occlusion must completely prevent antegrade flow into the basilar artery;
Disqualifiers
CT or MR evidence of intracerebral hemorrhage (the presence of < 10 microbleeds is allowed);
Pre-stroke modified Rankin scale (mRS) score ≥ 2;
Posterior circulation Acute Stroke Prognosis Early CT Score (PC-ASPECTS) on CT/ CTA-Source Images<6; PC-ASPECTS on magnetic resonance imaging-diffusion weighted imaging (MRI-DWI) <5;
Pregnant or lactating women;
Trial design
Parallel
Treatments tested in this trial
Intravenous thrombolysis
DrugPatients will receive intravenous alteplase (0.9mg/kg, maximum 90mg) or tenecteplase (0.25mg/kg, maximum 25mg) before endovascular thrombectomy.
Endovascular thrombectomy
Procedure/SurgeryEndovascular thrombectomy
Treatment groups
Trial outcomes
Primary outcomes
Proportion of patients with modified Rankin Score 0-2 at day 90 (±14 days)
The modified Rankin Score is an ordinal hierarchical scale ranging from 0 to 6, with higher scores indicating more severe disability.
Secondary outcomes
Proportion of patients with modified Rankin Score 0-3 at day 90 (±14 days)
The modified Rankin Score is an ordinal hierarchical scale ranging from 0 to 6, with higher scores indicating more severe disability.
Proportion of patients with modified Rankin Score 0-1 at day 90 (±14 days)
The modified Rankin Score is an ordinal hierarchical scale ranging from 0 to 6, with higher scores indicating more severe disability.
Proportion of patients with modified Rankin Score 0-4 at day 90 (±14 days)
The modified Rankin Score is an ordinal hierarchical scale ranging from 0 to 6, with higher scores indicating more severe disability.
Ordinal Shift analysis of modified Rankin Score at day 90 (±14 days)
The modified Rankin Score is an ordinal hierarchical scale ranging from 0 to 6, with higher scores indicating more severe disability.
Other outcomes
Symptomatic intracerebral hemorrhage (sICH) within 72 hours
Symptomatic intracranial hemorrhage defined as local or remote parenchymal hemorrhage type 2, subarachnoid hemorrhage, or intraventricular hemorrhage that led to death or was observed on an imaging scan obtained 24 to 72 hours after treatment, combined with a neurologic worsening of at least 4 points from baseline on the NIHSS or from the lowest NIHSS score between baseline and 24 hours, or death from any cause within 90 days.
Any intracerebral hemorrhage within 72 hours
Evaluate intracerebral hemorrhage
Overall mortality at 7 (± 2 days) and 90 (± 14 days)
Evaluate death rate
Sponsors and contacts
Click on the lead sponsor to view all of their trials.